Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 6, NWS Brownsville, TX

February 10, 20098 counties in Texas

NWS Brownsville, TX issued this wind advisory at Feb 10, 2009, 2:29 AM CST for 8 counties in Texas. It took effect at Feb 10, 2009, 10:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 2:29 AM CST (08:29 UTC)
In effect from
Feb 10, 2009, 10:00 AM CST
Expired
Feb 10, 2009, 8:27 PM CST
In force
10 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 8.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2009-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2009-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 100829
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
229 AM CST TUE FEB 10 2009

...STRONG SOUTHEAST WINDS ONCE AGAIN WILL DEVELOP ACROSS DEEP
SOUTH TEXAS TODAY...

.THE PRESENCE OF AN ENHANCED LOW LEVEL JET COMBINED WITH THE
EFFECTS OF A TIGHT LOCAL PRESSURE GRADIENT WILL ALLOW SOUTHEAST
WINDS TO REMAIN STRONG THROUGH THIS EVENING.

TXZ248>257-101800-
/O.NEW.KBRO.WI.Y.0006.090210T1600Z-090211T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
229 AM CST TUE FEB 10 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM CST
THIS EVENING. 

A LOW PRESSURE SYSTEM WITH AN ASSOCIATED COLD FRONT WILL MOVE OVER
NORTHERN TEXAS TODAY.  A STRONG LOW LEVEL JET WILL ALSO REMAIN
POSITIONED IN THE AREA WHICH WILL HELP TO SUSTAIN THE STRONG WINDS
THROUGH THIS EVENING. WINDS SPEEDS OF 20 TO 35 MPH WILL BE
POSSIBLE WITH HIGHER GUSTS MORE THAN 40 MPH COULD OCCUR DURING
THIS TIME PERIOD.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...EMPTY
TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH PROFILE OR 
LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...ESPECIALLY ON
BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$

65
2 follow-up statements
000 
WWUS74 KBRO 101718
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1118 AM CST TUE FEB 10 2009

...STRONG SOUTH WINDS ACROSS DEEP SOUTH TEXAS...

.AN ENHANCED LOW LEVEL JET COMBINED WITH THE EFFECTS OF A TIGHT
LOCAL PRESSURE GRADIENT WILL ALLOW SOUTH WINDS TO REMAIN STRONG
THROUGH THIS EVENING.

TXZ248>257-110300-
/O.CON.KBRO.WI.Y.0006.000000T0000Z-090211T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
1118 AM CST TUE FEB 10 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY IS IN EFFECT UNTIL 9 PM CST THIS EVENING.

LOW PRESSURE WITH AN ASSOCIATED COLD FRONT WILL MOVE OVER NORTHERN
TEXAS TODAY. A STRONG LOW LEVEL JET WILL REMAIN POSITIONED IN THE
AREA...SUSTAINING STRONG WINDS THROUGH THIS EVENING. WINDS SPEEDS
OF 20 TO 35 MPH WITH HIGHER GUSTS WILL BE POSSIBLE.

MOVE LIGHT AND MODERATE WEIGHT ITEMS...SUCH AS PATIO FURNITURE...
EMPTY TRASH CANS...AND PORTABLE BASKETBALL POSTS...INDOORS. HIGH
PROFILE OR LIGHT WEIGHT VEHICLES WILL BE DIFFICULT TO DRIVE...
ESPECIALLY ON BRIDGES OR OVERPASSES AND IN CROSS WINDS.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

$$
000 
WWUS74 KBRO 110227
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
827 PM CST TUE FEB 10 2009

...WIND ADVISORY IS CANCELLED...

.WINDS HAVE DIMINISHED BELOW WIND ADVISORY CRITERIA ACROSS DEEP
SOUTH TEXAS.

TXZ248>257-110330-
/O.CAN.KBRO.WI.Y.0006.000000T0000Z-090211T0300Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR...
MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN...
PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND...
LAGUNA HEIGHTS...LAGUNA VISTA
827 PM CST TUE FEB 10 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY...WHICH WAS PREVIOUSLY IN EFFECT FOR ALL OF DEEP
SOUTH TEXAS UNTIL 9 PM CST THIS EVENING.

WINDS HAVE DIMINISHED TO GENERALLY BETWEEN 20 AND 25 MILES PER 
HOUR WITH GUSTS BETWEEN 30 AND 35 MILES PER HOUR AT THIS TIME...
BELOW WIND ADVISORY CRITERIA. MOTORISTS ARE STILL ADVISED TO 
DRIVE WITH CAUTION...AND RESIDENTS SHOULD NOT CONDUCT ANY OUTDOOR
BURNING THIS EVENING.

$$

TOMASELLI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 9, 8:45 PM CST, 5 hours 44 minutes earlier.

Area forecast discussion, Feb 9, 8:45 PM CST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
845 PM CST MON FEB 9 2009

.DISCUSSION...ISSUED AN UPDATED ZONE FORECAST TO ACCOUNT FOR MORE
SIGNIFICANT CLOUDINESS AND ISOLATED SHOWERS OFFSHORE. MAIN WEATHER
CONCERN THROUGH THE NEXT SEVERAL DAYS WILL OCCUR TOMORROW...WITH
STRONG WINDS LIKELY PROMPTING A WIND ADVISORY AND RED FLAG WARNING
FOR WILDFIRE DANGER...AND WEDNESDAY...WITH DRY AIR IN THE WAKE OF
A COLD FRONT CONTINUING THE WILDFIRE DANGER THAT DAY. NO OTHER
GRID CHANGES MADE.
&&

.MARINE...AT 8 AM BUOY 20 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS
WITH GUSTS TO 18 KNOTS AND SEAS OF 9 FEET WITH A 9 SECOND PERIOD. A
LOW PRESSURE TROUGH EXTENDS SOUTH TO THE CENTRAL RGV FM FTW. THIS
RESULTED IN NEAR CALM WINDS IN MFE BY LATE AFTERNOON AND STRONG
SOUTHERLY WINDS OVER CAMERON COUNTY EXTENDING EAST INTO THE LOWER
TEXAS GULF WATERS. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE NEAR
AND OFFSHORE WATERS OF THE LOWER TEXAS COAST THROUGH LATE
WEDNESDAY.  SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE LAGUNA
MADRE TONIGHT. A WEAK COLD FRONT WILL PASS THROUGH OUR MARINE AREAS
WEDNESDAY SHIFTING THE WINDS TO THE NORTH BRIEFLY...THEN VEERING
BACK SOUTHEAST BY THURSDAY. THE WINDS AND SEAS WILL DECREASE TO
BELOW SMALL CRAFT CRITERIA BY THURSDAY.
&&

.AVIATION...LOWER CIGS EXPECTED BRIEFLY PRIOR TO DAWN TUESDAY.
MOSTLY VFR WITH MAIN AVIATION CONCERNS BEING WIND SPEED OF 25 TO 35
KTS AT THE SFC BY 17Z THRU MOST OF THE PM. VFR WITH BRIEF MVFR CIGS
XPCTD TUESDAY.
&&

.FIRE WEATHER...WINDY CONDITIONS DURING THE DAY TUESDAY WILL BRING
AN ENHANCED RISK FOR CRITICAL FIRE BEHAVIOR.  A FIRE WEATHER WATCH
IS IN EFFECT FOR TOMORROW FOR THE HEIGHTENED RISK. SOUTH WINDS OF 25
TO 35 MPH ARE PROBABLE WITH A WIND ADVISORY LIKELY FOR TUESDAY. A
WEAK COLD FRONT WILL MOVE THROUGH MIDNIGHT TUESDAY...BRINGING
A WIND SHIFT TO THE NORTHWEST OF 15 TO 20 MPH WITH HIGHER GUSTS BY
DAWN WEDNESDAY. THE FRONT WILL ALSO BRING MUCH DRIER AIR INTO THE
REGION...WITH RH VALUES FALLING TO 10 TO 15 PERCENT WEDNESDAY
AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE DAY
WEDNESDAY IN ANTICIPATION FOR THIS EVENT.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  70  82  62  77 /   0  10  20  10
BROWNSVILLE          68  83  63  80 /   0  10  20  20
HARLINGEN            67  84  62  83 /   0  10  10  10
MCALLEN              67  84  62  85 /   0  10   0  10
RIO GRANDE CITY      62  89  58  83 /   0  20   0  10
SOUTH PADRE ISLAND   65  78  60  74 /   0  10  30  10
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR TXZ251-253>257.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST WEDNESDAY FOR GMZ150-155-170-
     175.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC/GRIDS...TOMASELLI-66
MARINE/AVIATION/MESO...PHILO-58
Hazardous weather outlook, Feb 9, 1:02 PM CST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
102 PM CST MON FEB 9 2009

TXZ248>257-101915-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
102 PM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A FIRE WEATHER WATCH IS IN EFFECT TUESDAY AND WEDNESDAY. WINDS
WILL BE STRONG BOTH DAYS IN THE WATCH AREA...FROM THE SOUTH ON
TUESDAY AND FROM THE NORTHWEST ON WEDNESDAY. CONDITIONS WILL BE
PARTICULARLY DRY ON WEDNESDAY AFTER A COLD FRONT PASSES THROUGH
THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-101915-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
102 PM CST MON FEB 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF OF MEXICO WATERS
DUE TO HIGH SEAS. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA
BEACHES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL MARINE AREAS
TUESDAY AS WINDS REMAIN HIGH EVERYWHERE AND SEAS BUILD IN THE
GULF.

SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY ON WEDNESDAY IN THE
WAKE OF A COLD FRONT.

RIP CURRENT RISK WILL REMAIN ELEVATED FOR THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 2:35 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more18 hr
Feb 10, 10:31 AM CSTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more32 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.